How does Fexofenadine (Generic Allegra) work?

How does Allegra work?
In simple terms, the allergic reaction that is hay fever is an effect of histamine imbalance in the body. It causes symptoms such as sneezing, coughing, itching, runny nose and watery eyes. Allegra brings down the levels of this naturally produced histamine to give relief from the allergic reaction.

Side Effects of Allegra
Being a medication for allergic effects, there are very few Allegra side effects experienced from this drug. Even these are generally mild and include an upset stomach, menstrual pain, cough, fever, earache and dizziness. If however, these become worrisome, you should seek alternatives from your doctor. When taken at the right dose, the chances of any sort of Allegra side effects are minimal. However, an overdose might result in dry mouth, drowsiness and other symptoms that may or may not be dangerous.

One major precaution to be taken during treatment with Allegra is to avoid alcohol as it can increase the level of histamine in the body and make this medicine ineffective.

Guidelines before Taking
Allegra’s use during pregnancy should only be done under medical supervision as there are no clear indications on how it might affect your unborn baby. While Allegra tablets can be administered to adults and children above the age of six years, for younger children, Allegra suspension should be prescribed. Allegra tablets should be taken with a full glass of water, with or without food. Also, avoid taking antacids at least 15 minutes before or after your Allegra dose as the antacid might affect absorption of the drug into the body.

What are the common dosages of Allegra?
Fexofenadine tablets are generally available in dosages of 120mg and 180mg. You should buy Fexofenadine drug according to the dosage prescribed by your doctor and take it by mouth twice daily.

Difference between brand Allegra and Generic Fexofenadine
Branded Allegra contains Fexofenadine, which is also the main ingredient in generic versions. So in terms of effectiveness, both medications are same. But since generics do not carry a brand name, they are cheaper in price and also more widely available. When you buy generic Allegra, you might also find that the tablets are of a different shape, size and colour.